Alabama, 2004Damaging Wind in Alabama, June 27, 2004
June 27, 2004 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 27, 1:00 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 27, 1:00 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
200 PM CDT SUN JUN 27 2004
.SYNOPSIS...
SEVERAL SURFACE BOUNDARIES REMAIN ACROSS THE FORECAST AREA AND WILL
SERVE AS FOCI FOR SHOWER AND THUNDERSTORM DEVELOPMENT THE NEXT FEW
DAYS. LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH MONDAY FOR MOST
AREAS TONIGHT...CENTRAL AND NORTH LOCATIONS ON MONDAY.
&&
.SHORT TERM...(TONIGHT THROUGH TUESDAY)
SHORT TERM MODELS HAVE NOT A CLUE TO WHERE THE HEAVIEST RAIN HAS
FALLEN OR WHERE IT WILL FALL OVER THE NEXT 24 HOURS. HEAVIEST RAIN
THIS MORNING MOVED ACROSS THE BMX/HUN INTERFACE AND NOT ALONG
THE AL/TN LINE. AT THIS TIME...NO BULLSEYE OVER OUR NORTHWEST
COUNTIES. SO WHAT ON EARTH TO DO THE THIS FORECAST RUN? WILL KEEP
CAT POPS TONIGHT MOST AREAS AND CHC TO LIKELY MONDAY. HAVE TO CUT
THIS SHORT DUE TO RADIO PROBLEMS AND WEATHER.
&&
.LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
MEDIUM RANGE MODELS HAVE FAIRLY DECENT RUN TO RUN CONTINUITY...BUT
MOST MODELS ARE LEANING TOWARD MY PROBLEM OF THE DAY YESTERDAY.
LOOKS LIKE A SURFACE FRONT WILL HANG AROUND IN THE VICINITY OF
CENTRAL ALABAMA THROUGH AT LEAST WEDNESDAY...BEFORE STARTING TO WASH
OUT IN SOUTHERLY FLOW. AT THIS TIME...IT DOES NOT APPEAR THAT THE
UPPER RIDGE WILL BUILD ENOUGH AT ANY TIME TO PROTECT US FROM
CONVECTION. SURFACE FRONT WILL ALSO NOT SINK AS FAR SOUTH...AND NOT
AS MUCH DRYING WILL TAKE PLACE. THEREFORE...HAVE ADJUSTED THE
EXTENDED FORECAST TO KEEP POPS MUCH CLOSER TO CLIMATOLOGY (30-40)
EVERYDAY. DUE TO THE ATMOSPHERIC MOISTURE CONTENT AND SUBSEQUENT
CLOUD DEVELOPMENT...HELD HIGHS CLOSE IF NOT A TAD BELOW CLIMATOLOGY
IN THE MID TO UPPER 80S. LOWS WILL GENERALLY BE AROUND 70. ADDITIONAL
UPPER SUPPORT/TROUGH WILL APPROACH THE AREA AT THE TAIL END OF THE
PERIOD FOR EVEN HIGHER POPS.
&&
.PRELIMINARY NUMBERS...
BIRMINGHAM 70 81 69 85 69 87/ ++ 70 40 40 10 20
MONTGOMERY 71 87 70 88 70 88/ ++ 60 40 50 30 30
&&
.BMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
LINHARES/75
Hazardous weather outlook, Jun 27, 12:45 PM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 PM CDT SUN JUN 27 2004
ALZ011>015-017>050-282130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
145 PM CDT SUN JUN 27 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE (THIS AFTERNOON AND TONIGHT)...
WEATHER PATTERN HAS CHANGED SLIGHTLY...SHIFTING THE FOCUS OF SHOWERS
AND THUNDERSTORMS ACROSS CENTRAL ALABAMA THROUGH TONIGHT. SOME
STORMS WILL BE STRONG TO ISOLATED SEVERE THIS AFTERNOON AND
EVENING...MAINLY SOUTH OF I-20/59.
SOME AREAS WILL RECEIVE LOCALIZED HEAVY RAINFALL AMOUNTS. ISOLATED
RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE...RESULTING IN
PONDING OF WATER ON ROADWAYS.
.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
AT THIS TIME...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS NOT
EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 2:08 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 PM CDT SUN JUN 27 2004
ALZ042-044-272045-
LOWNDES-MONTGOMERY-
308 PM CDT SUN JUN 27 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR LOWNDES AND MONTGOMERY
COUNTIES UNTIL 345 PM CDT...
...WINDS 35 TO 45 MILES AN HOUR AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM...
AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF MOSSES...MOVING EAST AROUND 20 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR MOSSES...HAYNEVILLE
AND PINTLALA THROUGH 345 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
ANOTHER THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE
STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST
30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING
OUTDOOR ACTIVITIES.
Special weather statement, Jun 27, 2:33 PM CST, 12 minutes before
NATIONAL WEATHER SERVICE BIRMINGHAM AL
333 PM CDT SUN JUN 27 2004
ALZ049-272100-
PIKE-
333 PM CDT SUN JUN 27 2004
...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PIKE COUNTY UNTIL 400 PM
CDT...
...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 6 MILES SOUTHWEST OF TROY...MOVING EAST AROUND 25 MPH.
THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TROY AND BANKS
THROUGH 400 PM CDT.
THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE
WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED
OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
Thunderstorm Wind, Pike
- When
- June 27, 2:45 PM CST to 2:53 PM CST
- Where
- Pike County, Goshen
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $11,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.717, -86.117
Numerous trees were blown down from near Goshen to near Troy.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Georgia, June 27, 20043 deaths · 10 injured · $122,000 · 52 kt wind · 10 events
- Rip Current in Guam, June 27, 20043 deaths · 1 event
- Hurricane and Flash Flood in Guam, June 27 to 30, 20041 death · $11 million · 2 events
- Flash Flood and Damaging Winds in Mississippi, June 27, 20043 injured · $305,000 · 70 kt wind · 39 events
- Flooding and Hail in South Carolina, June 27, 2004$750,000 · 1 in hail · 8 events
- Tornado in Louisiana, June 27, 2004$75,000 · F1 · 1 event
- Damaging Winds in Alabama, June 27, 2004$158,000 · 55 kt wind · 4 events
- Flash Flooding and Hail in Texas, June 27, 2004$95,000 · 0.75 in hail · 7 events
- Damaging Wind in Florida, June 27, 2004$85,000 · 60 kt wind · 1 event
- Damaging Winds in Louisiana, June 27, 2004$46,000 · 55 kt wind · 8 events
- Damaging Wind in Florida, June 27, 2004$40,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Florida, June 27, 20041 injured · $16,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410335.